Hail, Sanborn
- When
- June 12, 11:57 PM CST to June 13, 11:57 PM CST
- Where
- Sanborn County, 4 mi NE of Woonsocket
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.083, -98.217
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 12, 8:56 PM CST, 3 hours 1 minute earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 956 PM CDT SAT JUN 12 2004 .DISCUSSION... MADE SOME ZONE UPDATES MAINLY TO ADJUSTS TIMING/COVERAGE OF WEATHER. DROPPED POPS COMPLETLY FROM THE SOUTHWEST. ITS A LITTLE IFFY IF PRECIP CAN MAKE IT INOT THE SOUTH...CELLS HAVE STRUGGLED ON THERE SOUTHWARD EXTENT BUT WILL KEEP POPS GOING THERE AS ELEVATED INSTABILITY STILL EXISTS. && .FSD...WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && JRM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1142 AM CDT SAT JUN 12 2004 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-131200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1142 AM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... TWO AREAS OF THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE TODAY. THE FIRST IS OVER NORTHWEST IOWA AND EXTREME NORTHEAST NEBRASKA THIS AFTERNOON. A WARM FRONT WILL LIFT NORTH INTO EASTERN NEBRASKA AND WESTERN IOWA. THIS WILL BRING INCREASINGLY UNSTABLE AIR BACK TO THE AREA...WITH SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP AS THIS MOISTURE RETURNS TO THE AREA. SEVERE STORMS ARE POSSIBLE WITH THIS ACTIVITY...WITH THE MAIN THREAT LARGE HAIL...POSSIBLY AS LARGE AS GOLF BALLS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE SOUTH AND EAST OF A SIOUX CITY TO STORM LAKE LINE AS THE SURFACE WARM FRONT LIFTS NORTH. THE SECOND AREA OF POSSIBLE THUNDERSTORM DEVELOPMENT WILL OCCUR BY LATE THIS AFTERNOON AS A COLD FRONT MOVES INTO CENTRAL SOUTH DAKOTA. LOW LEVEL MOISTURE WILL BE LIMITED IN THIS AREA...AND THUS THE INSTABILITY WILL ALSO BE LIMITED. NEVERTHELESS...THE DEGREE OF SHEAR IN THE ATMOSPHERE SHOULD ALLOW FOR ISOLATED SEVERE WEATHER FROM LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. LARGE HAIL TO THE SIZE OF NICKELS AND DAMAGING WINDS TO 60 MPH ARE THE MAIN SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY SOUTH AND EAST OF A LINE FROM YANKTON TO SIOUX FALLS TO SLAYTON. A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION DURING THE DAY ON SUNDAY. THE ATMOSPHERE ALONG AND AHEAD OF THE COLD FRONT IS ONCE AGAIN EXPECTED TO BECOME UNSTABLE DURING THE LATE MORNING AND AFTERNOON HOURS. THUNDERSTORMS MAY DEVELOP BY LATE MORNING ALONG THE COLD FRONT AND MOVE SOUTHEAST THROUGH THE AFTERNOON. DAMAGING WINDS WILL BE THE MAIN THREAT FROM THESE STORMS...ALTHOUGH ISOLATED LARGE HAIL WILL ALSO BE POSSIBLE. THERE WILL ALSO BE A NUMBER OF THUNDERSTORM CHANCES FROM MONDAY THROUGH WEDNESDAY. AT THIS TIME THE SEVERE WEATHER THREAT FROM THESE STORMS IS UNCERTAIN...AND WILL BE BETTER DEFINED IN LATER OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 200 PM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 08
The Sioux Falls radar (KFSD), 131 km away, was scanning. The volume nearest the first event began at 05:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyWarnings in South Dakota, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5409820.